MAUDE Adverse Event Report: PHILIPS VOLCANO OMNIWIRE 89185J; WIRE, GUIDE, CATHETER

PHILIPS VOLCANO OMNIWIRE 89185J; WIRE, GUIDE, CATHETER
Model Number 89185J
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/26/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a coronary procedure in the proximal lad, the omniwire fractured in the patient.A snare was used, but after hours of trying to remove unsuccessfully, the patient was transferred to a different facility for surgical removal consideration.The portion of the omniwire (33 cm) was removed during by-pass.The patient's condition is unknown.This adverse event and product problem is being submitted due to the wire separation requiring surgical intervention for removal.
 
Additional Manufacturer Narrative
This complaint was reviewed and investigated according to the manufacturer¿s policy.Relevant test: no information available.Suspect products: not applicable for this device.Implant date: not applicable for this device.The device has not been returned by the facility, thus no returned product investigation was performed.Recall: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Additional Manufacturer Narrative
Block d4 correction: updated serial number from (b)(6).To (b)(6)., lot number from 0302535769 to 0302535764, udi number from (b)(4) to (b)(4)., expiration date from 3/10/2025 to 3/9/2025.Block h3: the omniwire was returned without a portion of the shaping ribbon, distal coil, and dome.The shaping ribbon and the distal coil were broken and exposed with sharp edges.The returned shaping ribbon measured at 2 cm, which indicates 1.05 cm was not returned.The returned distal coil measured at 1 cm, indicating that 33 cm was not returned.This aligns with the 33 cm that was removed from the patient.Block h4 correction: device manufacture date from 3/10/2022 to 3/9/2022.Block h6: the probable cause for the separation is unexpected damage in use.Improper handling during the use of the device such as strain, impact, and forces associated with use can affect the integrity of the device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
OMNIWIRE 89185J
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
PHILIPS VOLCANO
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
paulette nicole montes
3721 valley centre drive #500
san diego, CA 92130
MDR Report Key14762726
Report Number3008363989-2022-00049
Device Sequence Number6106804
Product Code DQX
UDI-Device Identifier00845225003050
UDI-Public(01)00845225003050(11)220309(17)250309(10)0302535764
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K192886
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2025
Device Model Number89185J
Device Catalogue Number300000252891
Device Lot Number0302535764
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2022
Supplement Date Received by Manufacturer08/10/2022
Initial Report FDA Received Date06/21/2022
Supplement Report FDA Received Date08/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK MFG AND SIZE: GUIDE CATHETER; UNK MFG AND SIZE: INTRODUCER SHEATH
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale
Patient Weight100 KG
Patient EthnicityNon Hispanic
Patient RaceWhite